rss
BMJ Case Reports 2011; doi:10.1136/bcr.06.2011.4396
  • Unexpected outcome (positive or negative) including adverse drug reactions

Tongue swelling in association with oseltamivir (Tamiflu)

  1. Mark Kinirons
  1. Guys & St Thomas’ NHS Foundation Trust, London, UK
  1. Correspondence to Dr Tania Kalsi, tania.kalsi{at}gstt.nhs.uk

Summary

A 29-year-old lady presented with an increasingly swollen tongue 3 days after commencing oseltamivir (Tamiflu) for flu-like symptoms. Once identified as the cause, her symptoms rapidly improved with antihistamines and discontinuing the Tamiflu. The authors find only one other case in the literature reporting this very rare side effect.

Footnotes

  • Competing interests None.

  • Patient consent Obtained.

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article